Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A topological reflection principle equivalent to Shelah's strong hypothesis


Author: Assaf Rinot
Journal: Proc. Amer. Math. Soc. 136 (2008), 4413-4416
MSC (2000): Primary 03E04; Secondary 54G15, 03E65
Published electronically: July 1, 2008
MathSciNet review: 2431057
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We notice that Shelah's Strong Hypothesis is equivalent to the following reflection principle:

Suppose $ \langle X,\tau\rangle$ is a first-countable space whose density is a regular cardinal, $ \kappa$. If every separable subspace of $ X$ is of cardinality at most $ \kappa$, then the cardinality of $ X$ is $ \kappa$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 03E04, 54G15, 03E65

Retrieve articles in all journals with MSC (2000): 03E04, 54G15, 03E65


Additional Information

Assaf Rinot
Affiliation: School of Mathematical Sciences, Tel Aviv University, Tel Aviv 69978, Israel
Email: assaf@rinot.com

DOI: http://dx.doi.org/10.1090/S0002-9939-08-09411-2
PII: S 0002-9939(08)09411-2
Keywords: Shelah's Strong Hypothesis, first countable, countably tight.
Received by editor(s): September 28, 2007
Received by editor(s) in revised form: November 3, 2007
Published electronically: July 1, 2008
Additional Notes: The author would like to thank his Ph.D. advisor, M. Gitik, for his comments and remarks.
Communicated by: Julia Knight
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.